Jump to content

Risperidone (Risperdal) Posts


Recommended Posts

Hi Dominic

You are not incompetent, you were in need of support, it can be scary sometimes with some of the side effects and. We are here for you, that is what DF is here for, you don't have to answer other people's posts. DF is for you to get support and we are certainly not going to ban anyone for needing support, support is everything that DF stands for. I'm glad it was not something serious.

Trace

Link to comment
Share on other sites

  • 2 weeks later...
  • Replies 212
  • Created
  • Last Reply

Top Posters In This Topic

Hey there,

Trying new medications is frightening, especially because there are side effects, and we don't know which ones will quiet down and which are going to hang about for a while. I have been on a lot of different medications (over 20), and was definitely scared to try the latest one: Parnate. Alas, it was the one that actually worked, and I've been on it for about 1.5 years. I have a similar side effect (a ridiculously dry mouth), so I always have gum with me or hard candies. I can't stand how it can seem that I produce 2% of the saliva I normally had, so I make sure to have something hydrating on me. It really, really helps. Also, taking the correct vitamins and drinking enough water has proven very useful in lowering the side effects.

My menstrual period has really changed. When I was in a full blown MDD episode, I didn't get it for eight months. Now I get it for maybe 3 days and its very light...but it hurts. A lot more. I've found Super B Complex useful, as well as lemon and ginger tea. But the changes are still extreme.

I hope this is helpful at all. I definitely understand where you're coming from!

Sincerely,

Liliah

Link to comment
Share on other sites

  • 2 weeks later...

I was on Risperidone (in combination with 40 mg Cipralex) for 2 months, and I was anxious all the time. I did not sleep for days at a time, and started feeling phantom touches. I was so amped up, that I painted parts of my house in the middle of the night, and kicked my husband out of our bedroom at 3:00 am so I could put up wallpaper. Anyone else have a similar experience?

Link to comment
Share on other sites

  • 5 months later...

I have bipolar 2 and am on 400mg of seroquel and 30mg of cymbalta each day.

My doctor has prescribed me risperidone 1mg to take as needed if i am
feeling too manic. How successful is this in calming the mood? and what
are your experiences with the drug? does it work fast?

I'm looking for opinions from people who take it as needed rather than every day.

Link to comment
Share on other sites

I'm Bipolar I. At first, Risperdeol 1mg was suggested PRN. However, that didn't work so well and the dose was increased to 2mg. Didn't work either to control the hypermania which was a constant problem for me if I don't get enough sleep. So it became a nightly med (4mg) that controls the mania quite well and allows me to have 6-8 hours of uninterrupted sleep. It t5ook several days of continuous use before it did any good for me.

Sheepwoman

Link to comment
Share on other sites

  • 10 months later...

In the first few days after starting risperidone, I felt a markedly better response than to the prior SSRI/SNRI/NDRIs. A mental turmoil, anger and confusion is suddenly gone, some of which I didn't even notice until they were absent. Lucidity is up, concentration has improved, and, while I don't feel 100%, I definitely feel improvement. I feel like I'm having mild and long episodes of sobriety. It's the strangest thing. Still depressed, but can't believe how much confusion has evaporated. My thoughts are less disordered jumps and leaps between topics and ideas, and forming coherent, self-supporting thoughts is growing on me. No apparent negative side effects so far, aside from the sedation.

In short, this is the first time I've felt hopeful about a med. The good has damped down since starting, but since I'm only on 1mg, I suspect we'll increase dosage soon.

There has been a little concern about EPS and TD when I paired bupropion with venlafaxine. I started having body twitches, some severe enough to hurt, in episodic fits throughout the day. Stopped the venlafaxine and now I just have a few (1-2) very soft twitches every second or third night.

But last night I had a fit of 5 or 6 (whole body, though mild enough not to cause muscle pain), then my arm jerked, then my leg jerked. I'm worried.

I really, really don't want to have to give up this new medication. The thought makes me want to curl up and lie on the floor. Thinking about stopping colors my thoughts with self-harm.

Link to comment
Share on other sites

Your best bet would be to call your pdoc and ask about the twitching and will it go away. I've been on Risperdone since 2005 and have had no problem with it as far as side effects go. I take it at night to sleep and to control my mania. I am glad that it is helping you so far.

Sheepwoman

Link to comment
Share on other sites

  • 1 year later...

I'm currently on risperidone and will be restarting mirtazapine as well. I was just wondering if anyone else noticed a decrease in libido while on risperidone and whether or not it went away. Also wondering about any other side effects you may have noticed as well. Thanks.

Link to comment
Share on other sites

  • 9 months later...
  • 3 weeks later...
  • 1 year later...

Can anyone help? 😞 Just maybe offer a few words....so scared, here is the scoop:

My son is autistic. He was having terrible aggression and his doctor put him on Risperdal. He was on a very small dosage, 0.5 mg/day. That was two years ago.

It worked wonders and he was back to his old self again, really no S/Es, just normalized, happy in school and so on. But for the past maybe couple of months I noticed him dipping his head once in a while. He claps his hands and makes other repetitive movements as part of his autism so I thought this was just another stim, especially as when I asked him to stop, he could.

But tonight he has been doing this jerking-down thing with his head over and over, and his leg is sticking out over and over. I was Googling and came across TK. I didn't know this existed! And his doctor sure never told me about it. I remember reading the S/Es panel and twitching was on it but he had never had that, and I mean it's been two years. I had no idea that the *length* of an anti-psychotic could cause something like this. Nobody told me!

So of course I called tonight, got the service, they won't call the doctor. I have to wait until Monday. I can't really just stop the Risperdal. He was upped to 1 mg (2 pills, 0.5 and 0.5) about 6 months ago. I know we can't "just" stop. But I'm terrified! I'm reading this is permanent???

Obviously nobody here can give me medical advice but I mean, I go to the emergency room and ....what? They go "well, he's twitching, but not in imminent danger so call your doctor on Monday," I'm reasonably sure that's how it would go. He isn't hurting, his breathing is fine, everything is fine, the ER will have us sit there for six hours triaged last and send us home with nothing. That's why I came here...somebody talk me off the ledge...my God, I am terrified...did I give my son something permanent??? The chips are already against him. Anybody have any insight at all? Please...? Just an ear? I am so scared...thanks...

Edited by Summer896
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Donate to DepressionForums

×
×
  • Create New...